Swollen weeping ankles: Can a different... - High Blood Pressu...

High Blood Pressure Support

3,670 members936 posts

Swollen weeping ankles

Tugela profile image

Can a different make amlodopine cause swollen ankles? My left ankle is weeping and im covered in a body rash. Docs are not seeing people so am waiting on a call tomorrow.... bit concerned

13 Replies

Have you checked on your BP leaflet that comes with the tablets in the box? It will give you a list of side effects to watch for. You can also go online to sites such as drugs.com and rxlist.com and check - they are quite good. Can you take photos of your body rash and weeping ankle with your phone. To be honest, I would be tempted to ring 111 and tell them what your symptoms are and ask advice. They both sound a bit concerning. Let us know how you get on. Good luck.

That sounds like a reaction to the drugI had very swollen ankles and a rash but no weeping.It settled down when I went from 10mg to 5mg.Definitely need a chat with the GP.Hope it goes well.

I started back on 5 mg after a break of about two months for the same reason. I had been on them for seven months with no problem at all and it suddenly started after a fall which temporarily damaged my foot. The swelling of my ankles, feet and lower legs was bad and I had a nasty rash on my legs too. I stopped taking them and eventually, after several weeks the swelling almost disappeared but the Ramipril I was put on wasn't controlling my BP so I agreed to go back and give them another try as they do control my BP. My ankles and feet started swelling again after five days so I left it a while but have been told to take Indapamide as well to help control the swelling and if no better, will have to stop the Amlodipine again.

I was on 10mg and my legs and feet ballooned.I got a small bite on my leg which turned into cellulitis due to the lack of drainage....nasty antibiotics for that.By then my bp had settled so down to 5mg along with 5mg ramipril (which I was on already).I get a little bit of puffiness at night but nothing else.

I'm not too bad on 2.5 mg Ramipril but I was put in that twice per day but I had to stop he second one as I was getting bad reactions from them and this happened to me several years ago with them too. I'm OK on 2.5 but it's not enough. Glad you're sorted. I'm hoping the Indapamide will help too. Take care.

Hope you get sorted out soon too.👍

Thanks, me too. x

I too had problems with a rash and ankle swelling with Amlodipine . My doctor gave me a lower dose and anti itch cream and it worked. He would not give me a different no pill as I suffered side effects with others and they did not control my bp.

Update : had phone consultation and doc is reducing the amlodopine to 5mg and giving me water tablets as well. As for the body rash i mentioned a change in manufacturing company of the amlodopine and he said that could be the cause of the body rash? The itching has subsided - i had a good night's sleep!!

Thanks for all the replies x

springcross profile image
springcross in reply to Tugela

That's good, take care. x

Hi Tugela, Over the past 4 weeks I have had the same thing. The Doc said it must be an allergy so to take more antihistamine. This I did together with an ointment which was supposed to rehydrate my legs. Over the past weeks I have been prescribed more antihistamine and a different ointment. My legs are very much better. I have some allergies but have never suffered with this before. Maybe with the lockdown I have been less active I do not know. Doc has now decided I need a blood test and so a nurse is coming to the house. Hope this helps. It may be nothing to do with any change in meds. Keep asking the doctor for help. Take care and stay well. Maximonkey

Tugela profile image
Tugela in reply to Maximonkey

Thanks maximonkey. I do suffer allergies and often get rashes on my arms but never like this .. all over except my face! I was in the garden so i think could be something from there.

Take care and hope our allergies clear soon

Me again! I ended up in a+e ... my ankles were pouring stinky water. Diagnosed as cellulitis in both legs, the rash is undiagnosed as 4 doctors could not find a reason. Now on antibiotics, allergy tablets and dermovate cream for the rash. (Also still taking frusomide and amlodopine) spent entire day in bed yesterday and feel so much "lighter".

You may also like...